International Journal of Rotating Machinery

International Journal of Rotating Machinery / 2004 / Article

Open Access

Volume 10 |Article ID 746087 |

Jerzy T. Sawicki, T. V. V. L. N. Rao, "Cavitation Effects on the Stability of a Submerged Journal Bearing", International Journal of Rotating Machinery, vol. 10, Article ID 746087, 6 pages, 2004.

Cavitation Effects on the Stability of a Submerged Journal Bearing


A computational procedure for the mechanism of shear between the liquid sublayer and air cavity in the cavitation zone of a submerged journal bearing is presented here. Using the mass conservation principle, Elrod's universal equation is modified to take into consideration the shear of the air cavity in the cavitation region. Results of steady state and transient response for the submerged journal bearing using the present approach are compared with the universal equation based on the striated flow in the cavitation region. At steady state, the angular extent of cavitation region predicted by the present approach is higher than that predicted by Elrod's model and the limit cycle journal transient response using the present approach predicts higher eccentricity ratios.

Copyright © 2004 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

More related articles

 PDF Download Citation Citation
 Order printed copiesOrder

We are committed to sharing findings related to COVID-19 as quickly as possible. We will be providing unlimited waivers of publication charges for accepted research articles as well as case reports and case series related to COVID-19. Review articles are excluded from this waiver policy. Sign up here as a reviewer to help fast-track new submissions.